Thunderstorm Wind, Wood
- When
- June 2, 9:23 PM EST
- Where
- Wood County, Vienna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.330, -81.530
Large branches were blown down.
A line of thunderstorms formed over eastern Indiana during the mid afternoon. The thunderstorms intensified in the afternoon heat, as they moved east across southern Ohio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A line of thunderstorms formed over eastern Indiana during the mid afternoon. The thunderstorms intensified in the afternoon heat, as they moved east across southern Ohio. The leading edge of the storms moved across the Ohio River and into western West Virginnia after sunset.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 2, 6:40 PM EST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 740 PM EDT WED JUN 2 2010 .SYNOPSIS... LINE OF STORMS THIS EVENING...ESPECIALLY SOUTHEAST OHIO. WEAK COLD FRONT IN LOWER GREAT LAKES APPROACHES FROM THURSDAY. LINGERING SURFACE BOUNDARY ACROSS THE NORTH FRIDAY THROUGH SATURDAY NIGHT. && .NEAR TERM /THROUGH THURSDAY/... SIGNIFICANT FORECAST UPDATE THIS EVENING. MODELS ARE STRUGGLING WITH THE MESOSCALE FEATURES OF CONVECTION...WITH INITIAL BATCH BLOWING UP IN WESTERN TO CENTRAL KY...WELL SOUTH OF WHERE MODELS HAD SUGGESTED. THIS BATCH CONTINUES TO EAT ITS WAY SOUTH INTO WHERE SUNSHINE HAD PRODUCED A LARGE AMOUNT OF CAPE. NOW...WELL NORTH OF THE WORKED OVER ATMOSPHERE FROM THE INITIAL BATCH...NEW LINE OF STRONG CONVECTION HAS FORMED ALONG EMBEDDED SHORTWAVE...AND IS NOW CARRYING THROUGH CENTRAL OHIO. THIS LINE WILL IMPACT THE CENTRAL TO ESPECIALLY NORTHERN PORTION OF THE CWA...FROM 01Z IN PERRY COUNTY OHIO...ALONG OHIO RIVER AROUND 03Z-04Z...TO ROUGHLY THE I-79 CORRIDOR AROUND 06Z. THE LINE COULD CONTAIN STRONG GUSTY WINDS...ESPECIALLY IN SOUTHEAST OHIO. PORTIONS OF THE LINE COULD BE MARGINALLY SEVERE. AFTER THE LINE MOVES THROUGH...HIGH DEWPOINTS AND SOME PARTIAL CLEARING SHOULD PRODUCE RIVER VALLEY FOG FOR MUCH OF THE AREA. BRINGING CHANCE POPS THURSDAY MORNING INCREASING TO LIKELY THU AFTERNOON AND EVENING. FOR HIGHS THURSDAY...WENT WITH MID 80S LOWLANDS RANGING TO THE MID 70S MOUNTAINS. WENT CLOSER TO A BLEND OF MET AND MAV NUMBERS...WHICH TURNS TO BE SIMILAR TO THE BIAS CORRECTED MOS RAW. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... THE SHORT TERM WILL BE UNSETTLED...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY NIGHT. HOWEVER THE NAM...GFS...AND ECMWF ALL HAVE A DIFFERENT OPINION ON WHAT WILL HAPPEN IN THE SHORT TERM. NOT TO MENTION THAT EACH MODEL EXHIBITS NUMEROUS INCONSISTENCIES BETWEEN MODEL RUNS. THE TWO CLOSEST SOLUTIONS WERE FROM THE GFS AND ECMWF...SO DECIDED TO USE AN EVEN COMBINATION OF THOSE TWO MODELS FOR THE FORECAST. HAVE LIKELY POPS FOR THURSDAY NIGHT OUT AHEAD OF THE COLD FRONT...BECAUSE WARM AND JUICY AIR WILL BE IN PLACE WITH DEWPOINTS IN THE UPPER 60S. MAXIMUM PW VALUES ON THURSDAY EVENING WILL REACH 1.74 INCHES ACCORDING TO THE GFS...THEREFORE HEAVY DOWNPOURS MAY BE POSSIBLE. DIURNAL RAIN AND THUNDERSTORMS WILL OCCUR ON BOTH FRIDAY AND SATURDAY...IN ASSOCIATION WITH THE COLD FRONT THAT WILL SLOWLY DRIFT SOUTH THROUGH THE REGION. HOWEVER...ONLY HAVE HIGH CHANCE POPS IN PLACE FOR FRIDAY AND SATURDAY TO REFLECT THE MODEL UNCERTAINTY IN WHEN AND WHERE THESE STORMS WILL OCCUR. HEAVY DOWNPOURS ARE ONCE AGAIN A CONCERN ON FRIDAY AND SATURDAY...PW VALUES MAY MEET OR EXCEED 2 INCHES ON FRIDAY AND SATURDAY AFTERNOON ACCORDING TO THE GFS. TEMPERATURES IN THE SHORT TERM WILL BE SLIGHTLY ABOVE NORMAL. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... DECIDED TO BASE THE EXTENDED FORECAST ON AN EVEN MIXTURE OF THE GFS AND ECMWF SOLUTIONS...WITH THE GFS HAVING A MORE PROGRESSIVE SOLUTION...WHILE THE ECMWF FORECAST IS A LITTLE SLOW. THERE IS A RELATIVELY DECENT AMOUNT OF UNCERTAINTY IN THE EXTENDED FORECAST DUE TO THE DISCREPANCIES BETWEEN THE MODEL SOLUTIONS...HAVE THEREFORE KEPT POPS AT OR BELOW THE HIGH CHANCE RANGE. THAT BEING SAID...THE COLD FRONT WILL STILL BE SLOWLY PASSING THROUGH OUR AREA SUNDAY AFTERNOON AND PROVIDE THE FORCING NECESSARY FOR RAIN AND THUNDERSTORMS ACROSS THE ENTIRE CWA. THE RAIN WILL LINGER OVER THE EASTERN HIGHER TERRAIN MONDAY MORNING...AND DIURNAL THUNDERSTORMS MAY ALSO FORM OVER THE EASTERN HIGH TERRAIN MONDAY AFTERNOON AND EVENING. THE AREA WILL DRY OUT BEGINNING TUESDAY AS THE UPPER ATMOSPHERE DRIES OUT AND A SURFACE HIGH TAKES UP RESIDENCE OVER THE MID ATLANTIC REGION. RAIN WILL RETURN LATE THURSDAY MORNING AS AN UPPER LEVEL SHORTWAVE DRIFTS THROUGH FROM THE WEST AND INTERACTS WITH THE REESTABLISHED GULF OF MEXICO MOISTURE FEED. TEMPERATURES THROUGHOUT THE PERIOD WILL REMAIN NEAR THE SEASONAL AVERAGE. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... LINE OF THUNDERSTORMS WITH BRIEF IFR AND GUSTY WINDS EXPECTED THIS EVENING. THE LINE WILL CARRY THROUGH SOUTHEAST OHIO 01Z-03Z...THROUGH CENTRAL TO NORTHERN WEST VIRGINIA 03Z-06Z. BEHIND THAT LINE...PARTIAL CLEARING ALONG WITH ABUNDANT LOW LEVEL MOISTURE SHOULD YIELD VALLEY MVFR TO IFR FOG FOR MUCH OF THE AREA...INCLUDING POTENTIAL FOR VERY LOW CIGS IN SOME SPOTS 09Z-12Z. NEW CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN DURING THE DAY THURSDAY...WITH ASSOCIATED BRIEF IFR. AFTER 00Z FRIDAY... BRIEF IFR CONDITIONS EXPECTED IN MULTIPLE ROUNDS OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/JEM NEAR TERM...MDP SHORT TERM...JEM LONG TERM...JEM AVIATION...MDP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 341 PM EDT WED JUN 2 2010 KYZ105-VAZ003-004-WVZ005-006-013>015-024>027-033>037-031945- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA- MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 341 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZAROUDS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-OHZ083-086-087-WVZ007-031945- GREENUP-CARTER-BOYD-JACKSON OH-GALLIA-LAWRENCE OH-MASON- 341 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING. PRIMARY THREATS ARE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ016-018-028>030-032-038>040-046-047-031945- ROANE-CALHOUN-BRAXTON-GILMER-LEWIS-TAYLOR-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 341 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZAROUDS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON THURSDAY. PRMARY THREATS ARE DAMAZING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-075-076-084-085-WVZ008>011-017-019-020-031-031945- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD- PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-HARRISON- 341 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING. PRMARY THREATS ARE DAMAZING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON THURSDAY. PRMARY THREATS ARE DAMAZING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
933 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG JACKSON 39.05N 82.63W
06/02/2010 JACKSON OH LAW ENFORCEMENT
TREES DOWN.
&&
JVICTORYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1009 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM NON-TSTM WND DMG NEW LEXINGTON 39.71N 82.21W
06/02/2010 PERRY OH LAW ENFORCEMENT
TREES DOWN ACROSS THE COUNTY BETWEEN 855PM AND 930PM.
&&
JVICTORYPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1013 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG NEW LEXINGTON 39.71N 82.21W
06/02/2010 PERRY OH LAW ENFORCEMENT
TREES DOWN ACROSS THE COUNTY BETWEEN 855PM AND 930PM.
&&
JVICTORYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1013 PM EDT WED JUN 2 2010
OHZ075-085-WVZ008-009-016>019-030315-
ATHENS OH-CALHOUN WV-JACKSON WV-MEIGS OH-RITCHIE WV-ROANE WV-WIRT WV-
WOOD WV-
1013 PM EDT WED JUN 2 2010
...A STRONG THUNDERSTORM WILL AFFECT CALHOUN...NORTHEASTERN MEIGS...
NORTHERN JACKSON...NORTHERN ROANE...RITCHIE...SOUTHEASTERN ATHENS...
WIRT AND WOOD COUNTIES...
AT 1005 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF COOLVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR BELLEVILLE...AND REEDSVILLE AROUND 1020 PM...
WASHINGTON...AND BLENNERHASSETT AROUND 1025 PM...LUBECK AROUND 1030
PM...PARKERSBURG AROUND 1035 PM...ROCKPORT...AND MINERALWELLS AROUND
1040 PM AND DAVISVILLE AROUND 1045 PM.
THIS WILL IMPACT
I-77 BETWEEN MILE MARKERS 156 AND 176 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3926 8096 3872 8111 3880 8148 3901 8157
3909 8195 3926 8190 3926 8172 3921 8172
3923 8169 3926 8168
08PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1022 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG GLOUSTER 39.50N 82.08W
06/02/2010 ATHENS OH LAW ENFORCEMENT
TREES DOWN.
&&
JVICTORYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1023 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 7 S JACKSON 38.94N 82.63W
06/02/2010 JACKSON OH CO-OP OBSERVER
TREES AND POWERLINES DOWN ALONG STATE ROUTE 139.
&&
JVICTORYThe Charleston,WV radar (KRLX), 115 km away, was scanning. The volume nearest the first event began at 02:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large branches were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2010Every state in 2010This day in weather historyWarnings in West Virginia, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229777.